Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 2, 2013, 7:07 AM MST for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 3, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2013, 7:07 AM MST (14:07 UTC)
- In effect from
- Mar 3, 2013, 12:00 PM MST
- Expired
- Mar 3, 2013, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3198 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WWUS84 KEPZ 021407 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 707 AM MST SAT MAR 2 2013 ...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR SOUTHWEST/SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO STRONG WINDS..LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS... .AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE- SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH AT THE 20-FOOT LEVEL ARE EXPECTED SUNDAY FROM MIDDAY INTO THE EARLY EVENING. RELATIVE HUMIDITY WILL DROP TO THE SINGLE DIGITS OVER LOWLANDS AND THE LOW TO MID TEENS IN HIGHER ELEVATIONS. FIRE DANGER RATINGS OF HIGH TO VERY HIGH WILL CONTINUE ACROSS THE AREA AT LEAST THROUGH SUNDAY. NMZ110>113-TXZ055-056-030000- /O.UPG.KEPZ.FW.A.0002.130303T1800Z-130304T0300Z/ /O.NEW.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 707 AM MST SAT MAR 2 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY DUE TO STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 8 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
4 follow-up statements
692 WWUS84 KEPZ 021612 CCA RFWEPZ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 911 AM MST SAT MAR 2 2013 ...A RED FLAG WARNING IS IN EFFECT SUNDAY FOR SOUTHWEST/SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO STRONG WINDS..LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS... .AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE- SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH AT THE 20-FOOT LEVEL ARE EXPECTED SUNDAY FROM MIDDAY IN TO THE EARLY EVENING. RELATIVE HUMIDITY WILL DROP TO THE SINGLE DIGITS OVER LOWLANDS AND THE LOW TO MID TEENS IN HIGHER ELEVATIONS. FIRE DANGER RATINGS OF HIGH TO VERY HIGH WILL CONTINUE ACROSS THE AREA AT LEAST THROUGH SUNDAY. NMZ110>113-TXZ055-056-030215- /O.UPG.KEPZ.FW.A.0002.130303T1800Z-130304T0300Z/ /O.COR.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 911 AM MST SAT MAR 2 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY DUE TO STRONG WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT. * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 8 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
079 WWUS84 KEPZ 022102 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 202 PM MST SAT MAR 2 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AND MONDAY.. .AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE- SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND MONDAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH AT THE 20-FOOT LEVEL ARE EXPECTED ON BOTH DAYS FROM MIDDAY IN TO THE EARLY EVENING HOURS. RELATIVE HUMIDITY WILL DROP TO THE SINGLE DIGITS OVER LOWLANDS AND THE LOW TO MID TEENS IN HIGHER ELEVATIONS...WITH MODEST INCREASES IN THE HIGHER ELEVATIONS EXPECTED ON MONDAY. NMZ111>113-TXZ055-056-031430- /O.NEW.KEPZ.FW.A.0003.130304T1800Z-130305T0300Z/ /O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 202 PM MST SAT MAR 2 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... RED FLAG WARNING SUNDAY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 8 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. FIRE WEATHER WATCH MONDAY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111...112 AND ELEVATIONS BELOW 7000 FEET IN FIRE WEATHER ZONE 113 (CAPITAN AND SACRAMENTO MOUNTAINS). ALSO FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: MONDAY LATE MORNING THROUGH EARLY EVENING. * WIND: WEST 25 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 MPH. * HUMIDITY: MINIMUM RH 8 TO 15 PCT LOWLANDS AND 15 TO 20 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-031430- /O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/ SOUTHWEST MOUNTAINS- 202 PM MST SAT MAR 2 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 8 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
076 WWUS84 KEPZ 031403 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 703 AM MST SUN MAR 3 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AND MONDAY... .AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE- SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS TODAY AND MONDAY. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH AT THE 20-FOOT LEVEL ARE EXPECTED ON SUNDAY...WITH STRONGER WINDS ANTICIPATED FOR MONDAY. RELATIVE HUMIDITY WILL DROP TO THE SINGLE DIGITS OVER THE LOWLANDS AND THE LOW TO MID TEENS IN HIGHER ELEVATIONS...WITH MODEST INCREASES IN THE HIGHER ELEVATIONS EXPECTED ON MONDAY. NMZ111-112-TXZ055-056-040015- /O.UPG.KEPZ.FW.A.0003.130304T1800Z-130305T0300Z/ /O.NEW.KEPZ.FW.W.0006.130304T1800Z-130305T0300Z/ /O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 703 AM MST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT MONDAY FROM 11 AM TO 8 PM MST DUE TO STRONG WINDS AND LOW HUMIDITY... RED FLAG WARNING SUNDAY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 8 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: VERY LOW. MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. RED FLAG WARNING MONDAY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112. ALSO FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: MONDAY LATE MORNING THROUGH EARLY EVENING. * WIND: WEST 25 TO 30 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 MPH. * HUMIDITY: MINIMUM RH 8 TO 15 PCT LOWLANDS AND 15 TO 20 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-040015- /O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/ /O.CON.KEPZ.FW.A.0003.130304T1800Z-130305T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 703 AM MST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING BELOW THROUGH MONDAY EVENING BELOW 7000 FEET DUE TO STRONG WINDS AND LOW HUMIDITY... RED FLAG WARNING SUNDAY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 8 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. FIRE WEATHER WATCH MONDAY... * AFFECTED AREA: ELEVATIONS BELOW 7000 FEET IN FIRE WEATHER ZONE 113 (CAPITAN AND SACRAMENTO MOUNTAINS). OTHER LOWLAND ZONES HAVE BEEN UPGRADED TO A WARNING. * TIMING: MONDAY LATE MORNING THROUGH EARLY EVENING. * WIND: WEST 25 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 MPH. * HUMIDITY: 13 TO 15 PERCENT BELOW 7000 FEET...UP TO 20 PERCENT IN HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * UNCERTAINTY...HUMIDITY WILL BE MARGINAL AND CRITICAL FIRE WEATHER CRITERIA MAY ONLY BE MET OVER A SMALL PORTION OF THE ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-040015- /O.CON.KEPZ.FW.W.0005.130303T1900Z-130304T0200Z/ SOUTHWEST MOUNTAINS- 703 AM MST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 8 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
848 WWUS84 KEPZ 032114 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 214 PM MST SUN MAR 3 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AND MONDAY... .AN APPROACHING UPPER LEVEL DISTURBANCE AND DEVELOPMENT OF A LEE- SIDE TROUGH OVER EASTERN NEW MEXICO...COMBINED WITH VERY DRY CONDITIONS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH AT THE 20-FOOT LEVEL ARE EXPECTED...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS OVER THE LOWLANDS AND LOWER TEENS FOR THE HIGHER ELEVATIONS. A SECOND STRONGER DISTURBANCE WILL MOVE THROUGH ON MONDAY...WITH STRONGER WINDS ANTICIPATED. RELATIVE HUMIDITY WILL INCREASE MODESTLY... ENOUGH TO KEEP HIGHER ELEVATIONS OUTSIDE OF CRITERIA. NMZ113-040230- /O.UPG.KEPZ.FW.A.0003.130304T1800Z-130305T0300Z/ /O.EXA.KEPZ.FW.W.0006.130304T1800Z-130305T0300Z/ /O.CON.KEPZ.FW.W.0005.000000T0000Z-130304T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 214 PM MST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR ELEVATIONS BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. THIS REPLACES THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY IN EFFECT. RED FLAG WARNING SUNDAY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 7 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. RED FLAG WARNING MONDAY BELOW 7500 FEET... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112 AS WELL AS ZONE 113 BELOW 7500 FEET. ALSO FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: MONDAY 11 AM TO 8 PM. * WIND: WEST 25 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 MPH. * HUMIDITY: 13 TO 15 PERCENT BELOW 7500 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ELEVATION...WARNING VALID BELOW 7500 FEET. RELATIVE HUMIDITY WILL BE IN THE UPPER TEENS TO LOWER 20S AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-112-TXZ055-056-040230- /O.CON.KEPZ.FW.W.0005.000000T0000Z-130304T0200Z/ /O.CON.KEPZ.FW.W.0006.130304T1800Z-130305T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 214 PM MST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... RED FLAG WARNING SUNDAY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 7 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: VERY LOW. MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. RED FLAG WARNING MONDAY... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112 AS WELL AS ZONE 113 BELOW 7500 FEET. ALSO FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: MONDAY LATE MORNING THROUGH EARLY EVENING. * WIND: WEST 25 TO 30 MPH AT THE 20 FOOT LEVEL GUSTING 35 TO 40 MPH. * HUMIDITY: MINIMUM RH 8 TO 15 PCT BELOW 7500 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-040200- /O.CON.KEPZ.FW.W.0005.000000T0000Z-130304T0200Z/ SOUTHWEST MOUNTAINS- 214 PM MST SUN MAR 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112 AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: SUNDAY FROM 11 AM TO 7 PM MST. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20 FOOT LEVEL GUSTING TO 35 MPH. * HUMIDITY: MINIMUM RH 5 TO 9 PCT LOWLANDS AND 10 TO 15 PCT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 5:01 AM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 2, 5:01 AM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
501 AM MST SAT MAR 2 2013
.SYNOPSIS...
MOSTLY DRY WEST AND SOUTHWEST FLOW ALOFT WILL BRING A PERIOD OF
ABOVE NORMAL TEMPERATURES AND PLENTY OF SUN TO THE BORDERLAND THIS
WEEKEND INTO MUCH OF NEXT WEEK. A PACIFIC STORM SYSTEM WILL TRACK
ACROSS NORTHERN NEW MEXICO SUNDAY BRINGING SOME CLOUDS...VERY WARM
TEMPERATURES...AND WINDY CONDITIONS WITH SOME BLOWING DUST. DRIER
FLOW FOR MONDAY AND TUESDAY WILL MEAN LESS CLOUDS BUT TEMPERATURES
WILL ALSO FALL BACK TO NEAR NORMAL. SOUTHWEST FLOW ON WEDNESDAY WILL
BRING SOME CLOUDS BACK TO THE AREA AND A SLIGHT CHANCE OF RAIN
SHOWERS TO THE MOUNTAINS.
&&
.DISCUSSION...
A MUCH WARMER WEEK AHEAD THAN WHAT WE HAVE EXPERIENCED THE PAST
10-14 DAYS. LARGE UPPER RIDGE OVER THE WESTERN U.S. IS BEGINNING TO
BREAK DOWN AS AN EASTERN PACIFIC TROUGH PUSHES THROUGH...BUT RIDGE
WILL KEEP TODAY CLOUD FREE WITH TEMPERATURES WARMING TO NORMAL OR
SLIGHTLY ABOVE NORMAL. FEB 17 WAS THE LAST DAY OF ABOVE NORMAL HIGH
TEMPERATURES AT EL PASO. UPPER TROUGH SWINGS THROUGH THE RIDGE ON
SUNDAY WITH A SURFACE COOL FRONT NOT MUCH ADDED MOISTER WITH THIS.
THE GILA COULD SEE A LIGHT SHOWER OR TWO...BUT LEFT POPS BELOW 10%
FOR NOW. AS FRONT APPROACHES NEW MEXICO WINDS WILL PICK UP INTO
WINDY CATEGORY SUNDAY AFTERNOON. WARM BUOYANT AIRMASS SHOULD ALLOW
BLOWING DUST...PERHAPS MORE THAN WHAT THE WIND SPEEDS WOULD SUGGEST.
FRONT LOOKS LIKE IT COMES THROUGH IN THE LATE EVENING TO OVERNIGHT
HOURS OF SUNDAY NIGHT. MODERATE WINDS AT MID LEVELS...ALONG WITH THE
ACTUAL UPPER TROUGH DON'T MAKE IT THROUGH UNTIL MONDAY AFTERNOON SO
WINDS MAY STAY UP AGAIN ON MONDAY.
OTHERWISE RIDGE REBUILDS AGAIN OVER THE DESERT SOUTHWEST ON TUESDAY
AND THEN BEGINS SHIFT EASTWARD AS LARGE EASTERN PACIFIC TROUGH MOVES
TOWARDS THE U.S. COAST. GFS AND ECMWF BOTH SHOW IMPULSE IN
INCREASING SW FLOW ALOFT MOVING UP TO THE CWA WEDNESDAY MORNING WITH
DECENT MOISTURE TAP FROM THE PACIFIC. LOW POPS FOR THE MOUNTAIN
ZONES LOOK GOOD AS PW'S APPROACH ONE-HALF INCH...AND IF DEW POINTS
CAN GET INTO THE 30S MAYBE THE LOWLAND COULD ALSO SEE SOME SHOWERS.
THAT STILL LOOKS DOUBTFUL AT THIS TIME THOUGH. VERY HIGH SNOW LEVELS
RULE SHOULD RULE OUT SNOW EXCEPT AT A FEW OF THE HIGHEST MOUNTAIN
PEAKS.
SOUTHWEST FLOW ALOFT WILL CONTINUE THURSDAY AND FRIDAY WITH THE
POTENTIAL CONTINUING FOR A SIGNIFICANT WEEKEND STORM. CLOUDS ON THE
SLOW INCREASE THURSDAY AND FRIDAY AS DEEP SOUTHWEST FETCH ALOFT AND
WEAK LEE SIDE TROUGHING AT THE SURFACE INDUCE SOUTHWEST WINDS AND
WELL ABOVE NORMAL TEMPERATURES AGAIN. BOTH GFS/ECMWF IN PRETTY GOOD
AGREEMENT ON THE MAJOR STORM SYSTEM...THOUGH DEVELOPMENTAL CYCLE A
BIT DIFFERENT. GFS HAS STRONG VORT CENTER EAST PACIFIC PHASING IN
WITH THE UPPER TROUGH. THE VORT CENTER ROTATES AROUND THE BOTTOM OF
THE TROUGH AND WITH SURGE OF MOISTURE...COULD DEVELOP SOME RAIN OUT
AHEAD OF THE MAIN SYSTEM FRIDAY. MAY BE A BRIEF INTERLUDE EARLY
SATURDAY BEFORE UPPER LOW NEARS THE AREA TO INITIATE MORE SHOWERS.
PRECIP WILL START OUT AS RAIN AS SNOW LEVELS REMAIN QUITE HIGH. IF
GILA SNOW PACK CAN SURVIVE THIS WEEK OF WARM TEMPS...WILL HAVE TO
WATCH FOR MODERATE RAINFALL OVER THE SNOW PACK CAUSING FLOODING OF
THE GILA RIVER. ALWAYS A CONCERN THIS TIME OF THE YEAR. ECMWF NOW A
BIT FASTER AND FURTHER NORTH WITH THE LOW CENTER BUT OVERALL IMPACT
MUCH THE SAME. GFS STILL SHOWING THE EVENT AS A RELATIVELY WARM
EVENT AS BACK DOOR FRONT JUST CAN'T BE DRAWN ALL THE WAY INTO THE
CWA.
&&
.AVIATION....VALID 02/00Z-03/00Z.
VFR THROUGH THE PERIOD WITH P6SM SKC-SCT250. SFC WINDS LIGHT UNTIL
RAND 18Z...THEN BCMG S/SW 5-10 KTS.
&&
.FIRE WEATHER...
DRY AND WARM PERIOD IN STORE AS UPPER RIDGE OVER THE WESTERN U.S.
DOMINATES THE PATTERN. TEMPS BACK TO NORMAL TODAY AND THEN WARMING
WELL ABOVE NORMAL SUNDAY AS DEEP SOUTHWEST FLOW AHEAD OF A PACIFIC
TROUGH DEVELOPS. SUN AFTERNOON TO BECOME WINDY AND WITH VERY LOW
RH'S...RED FLAG CONDS LIKELY TO BE MET. FIRE WATCH TO CONTINUE FOR
SUNDAY. RIDGE REBUILDS WITH SOUTHWEST FLOW MONDAY AND TUESDAY. SOME
MOISTURE WILL STREAM UP IN THIS FLOW OVER THE FIRE ZONES ON
WEDNESDAY BUT NOT MUCH CHANCE OF ANY WETTING RAIN. MIN RH'S 10-20%
TODAY DROPPING TO 5-15% SUNDAY. MIN RH'S WILL RECOVER A BIT...BACK
TO TODAY'S LEVELS FOR MUCH OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 67 39 76 54 70 / 0 0 0 0 0
SIERRA BLANCA 66 33 73 41 69 / 0 0 0 0 0
LAS CRUCES 66 33 76 45 67 / 0 0 0 0 0
ALAMOGORDO 66 35 74 43 68 / 0 0 0 0 0
CLOUDCROFT 45 28 51 28 45 / 0 0 0 10 0
TRUTH OR CONSEQUENCES 66 37 74 43 64 / 0 0 0 0 0
SILVER CITY 67 36 69 33 62 / 0 0 0 10 0
DEMING 66 29 75 39 66 / 0 0 0 0 0
LORDSBURG 69 35 73 44 66 / 0 0 0 0 0
WEST EL PASO METRO 68 38 75 49 71 / 0 0 0 0 0
DELL CITY 67 28 75 44 73 / 0 0 0 0 0
FORT HANCOCK 69 34 78 46 72 / 0 0 0 0 0
LOMA LINDA 65 34 69 41 65 / 0 0 0 0 0
FABENS 69 32 74 46 71 / 0 0 0 0 0
SANTA TERESA 66 37 75 45 69 / 0 0 0 0 0
WHITE SANDS HQ 68 40 74 45 69 / 0 0 0 0 0
JORNADA RANGE 66 23 74 34 67 / 0 0 0 0 0
HATCH 63 33 73 39 65 / 0 0 0 0 0
COLUMBUS 66 36 76 47 68 / 0 0 0 0 0
OROGRANDE 68 32 76 42 69 / 0 0 0 0 0
MAYHILL 57 29 62 34 59 / 0 0 0 10 0
MESCALERO 57 30 62 31 57 / 0 0 0 10 0
TIMBERON 55 20 60 31 56 / 0 0 0 10 0
WINSTON 63 32 69 35 60 / 0 0 10 10 0
HILLSBORO 63 29 71 38 62 / 0 0 0 10 0
SPACEPORT 64 33 72 40 65 / 0 0 0 0 0
LAKE ROBERTS 65 27 68 31 59 / 0 0 10 10 0
HURLEY 66 32 69 35 63 / 0 0 0 0 0
CLIFF 69 24 70 31 66 / 0 0 10 0 0
MULE CREEK 68 19 69 28 62 / 0 0 10 0 0
FAYWOOD 63 33 69 37 62 / 0 0 0 0 0
ANIMAS 69 34 74 40 65 / 0 0 0 0 0
HACHITA 68 27 74 40 65 / 0 0 0 0 0
ANTELOPE WELLS 71 34 76 41 67 / 0 0 0 0 0
CLOVERDALE 68 36 71 40 64 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Mar 2, 6:17 AM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 617 AM MST SAT MAR 2 2013 NMZ401>417-TXZ418>424-031300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 617 AM MST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY AFTERNOON WINDS ON SUNDAY WITH BLOWING DUST AND LOCAL POOR VISIBILITIES. WINDY AGAIN ON MONDAY BUT NOT WITH MUCH BLOWING DUST. SLIGHT CHANCE OF MOUNTAIN SHOWERS WEDNESDAY AS MOISTURE MOVES UP FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:02 PM MST | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.